Hail, Jefferson
- When
- May 7, 12:50 AM CST
- Where
- Jefferson County, 5 mi SW of Ft Atkinson
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.883, -88.917
Isolated severe thunderstorms popped up and produced large hail. This day would be the first of 6 or 7 consecutive days with thunderstorms and possible severe weather across south-central and southeast Wisconsin due to a stangant weather pattern that allowed several cold fronts to stall over Illinois and then move north as a warm front the next day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Isolated severe thunderstorms popped up and produced large hail. This day would be the first of 6 or 7 consecutive days with thunderstorms and possible severe weather across south-central and southeast Wisconsin due to a stangant weather pattern that allowed several cold fronts to stall over Illinois and then move north as a warm front the next day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 6, 2:00 PM CST, 10 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT THU MAY 6 2004 .DISCUSSION...FORECAST FOCUS ON TIMING OF PRECIPITATION FOR THE NEXT SEVERAL DAYS IN DEVELOPING WET UNSETTLED PERIOD. IN THE SHORT TERM...ETA/RUC/NGM/GFS PROGS IN QUITE GOOD AGREEMENT WITH AFFECT ON CWA OF DEVELOPING HIGH PRESSURE ACROSS MINNESOTA AND LAKE SUPERIOR OVERNIGHT. THIS HIGH PUSHES FRONTAL SYSTEM INTO CENTRAL ILLINOIS BY 12Z FRIDAY. THIS ALLOWS PRECIPITATION ASSOCIATED WITH FRONT TO BE DEPRESSED SOUTH WITH TIME. ABSENCE OF DECENT UPPER LEVEL TRIGGER AT THE MOMENT AND DRIER LOW LEVEL NORTHEAST FLOW WITH HIGH SHOULD ALLOW ONGOING PRECIPITATION TO END LATER TONIGHT OVER CWA. IN THE FAR TERM...PROGS THEN DIVERGE IN SOLUTION OF RETURN OF PRECIPITATION FOR FRIDAY IN WAKE OF DEPARTING HIGH. GFS MOST AGGRESSIVE WITH RAIN WHILE NGM PAINTS A DRY DAY. AT THE MOMENT PREFER ETA MIDDLE OF THE ROAD SOLUTION TO BRING AFTERNOON PRECIPITATION BACK INTO REGION MAINLY DUE TO SHALLOW NATURE OF FRONT AND MINOR SHORT WAVE ACTION POSSIBLE ALOFT. IN THE FAR FAR TERM...ALL PROGS THEN RETURN TO ESTABLISH A WET AND UNSETTLED PERIOD OF WEATHER FOR THE CWA INTO THE WEEKEND AS FRONTAL BOUNDARY MEANDERS BETWEEN NORTHERN ILLINOIS AND SOUTHERN WISCONSIN. FRONT SHARPENS ITS DEFINITION WITH TIME AS MORE SHORT WAVES KEEP PRECIPITATION CHANCES ALIVE. TEMPERATURES VERY TRICKY THROUGH FORECAST PERIODS DUE TO FRONTAL POSITION AND TIMING OF RAINY PERIODS. && .MKX...NONE. ZAJDEL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1105 PM CDT THU MAY 6 2004 WIZ046-047-051-052-056>060-062>072-090400- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1105 PM CDT THU MAY 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TONIGHT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY. DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ARE POSSIBLE. A WARM FRONT MOVING NORTH INTO SOUTHERN WISCONSIN WILL HELP FOCUS THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL BE NEEDED FRIDAY AFTERNOON THROUGH SATURDAY. KAPELA
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403688, 5403689.